I'm about to have my third shot of depo. I stopped bleeding straight away after my normal period as I had my first shot half way through my period. about a month ago I noticed light spotting when I wiped after going to the toilet which has been like that for 3 weeks but this past week it has gotten much heavier but still not enough to have to use a pad or tampon. can anyone tell why this happening? I have been to my doctor as I have been having strange stomach pains and all he has said is to wait for the next shot to see if bleeding stops if not I have to have more tests.
Whilst your body adjusts to the new amount of hormones inside it, you can get what is called Breakthrough Bleeding. Sometimes this happens straight away on Depo, & sometimes it gradually occurs.
Mine built up so that by the 2nd shot it was heavier, & then very heavy until I'd had my 3rd shot. Everyone is different.
I always advise people not to make any decision until they see how they feel after their 3rd shot, because coming off Depo causes your body to rebalance your hormones, & therefore you can experience months of bleeding when you don't have your next shot.
Re. the stomach pains... have you been checked for an STD recently, & are you up to date with your cervical smear tests? Worth checking if not.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jan 2014 • 1 answer
Updated 10 Mar 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 18 Feb 2016 • 1 answer
Updated 26 Apr 2017 • 1 answer